Hello could I have some advice please?

Hi all

I was diagnosed with both an underactive thyroid and diabetes at the same time in March 2010 and have been on Levothyroxine ever since.

In February this year I had a review and I was diagnosed with high blood pressure and was put on Ramipril 10 mg and Amlodipine 10 mg. I have since been back and he has now put me on a water tablet Furosemide 20 mg.

My question is I have been taking my BP meds at night time cause of the Levothyroxine but I now am in a dilemma when to take the Furosemide. I have heard it makes you need the toilet a lot more so when would you take it if you were me?

5 Replies

  • I am not medically qualified but wonder if you are on optimum thyroid medication. Swelling/puffiness is caused too by not being on enough meds.


    If you can get a copy of your latest thyroid gland blood tests complete with the ranges and post on another question someone will comment.

  • I was going to say what Shaws said. Your diabetes and high blood pressure could both be because of your thyroid not being optimally treated. If you have your thyroid test results could you please post them. If you don't have them, do ask for them. You are entitled to know you blood test results with the reference ranges.

    Carolyn x

  • High blood pressure can also be a hypo symptom, despite what doctors think!

    Is he monitoring your potassium whilst you're on the Furosemide? Because you could become low on potassium.

    Hugs, Grey

  • Furosemide needs to be taken in the morning, as you say you need to use the loo alot. Some people take it anything up to 2pm to fit around what they are doing that particular day.

  • Hi Yes, I agree with Shaws., likely the high BP too. Furosemide is good, that is a tiny dose. best tine is first thing but any time on that dose is Ok,, except evening because of the fluid. it will not be too much of a problem, urine wise, worse time is after an hour or so, You must always drink a lot , water best, on any diuretic or dangerous to the U`s and E`s, kidney function I am on three times the recommended dose with diuretics, great fun. \However, causes known and exceptionally ill. In my opinion lots of GP`s are too keen on putting patients on them., without knowing the reason. experience of lots of friends. If you can see oedema,( legs and ankles) and tum, ascites. then, still if it goes down overnight,specialiists,, cardio and renal say. not needed. That is up to you ,of course. Either way keeping well hydrated is the most important key. usually say not needed. grey goose, also right. Low Potassium can cause cardiac arrests, high renal failure, U`s and E`s. Make sure you have the right diet for Diabetes, good for thyroid too. Make sure it is treated provided you have had a Hb 1Ac test, much more accurate than a Glucose.

    I hope this helps.Not sure if you are aware, to reply to a specific person click on"reply to this" under their post.


You may also like...